Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 581, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 7, 2023, 5:13 PM EDT for 5 counties in Georgia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2023, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 7, 2023, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Houston County, GA, Peach County, GA, Pulaski County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:15 PM EDT | HAIL 1 | 2 Ssw Houston Lake, GA | Public reported 1 inch hail on Kendall Ct. |
| Sep 7, 5:20 PM EDT | HAIL 0.7 | 3 W Sand Bed, GA | reports of a lot of hail on the ground ranging from pea to dime. |
| Sep 7, 5:20 PM EDT | HAIL 1.5 | 2 W Houston Lake, GA | Public report of ping pong sized hail near the intersection of Langston Rd and Lake Joy Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WUUS52 KFFC 072113
SVRFFC
GAC023-153-225-235-289-072200-
/O.NEW.KFFC.SV.W.0581.230907T2113Z-230907T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
513 PM EDT Thu Sep 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Pulaski County in central Georgia...
Southwestern Twiggs County in central Georgia...
West central Bleckley County in central Georgia...
Southeastern Peach County in central Georgia...
Houston County in central Georgia...
* Until 600 PM EDT.
* At 513 PM EDT, a severe thunderstorm was located over Houston Lake,
or over Perry, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Perry, Cochran, Hawkinsville, Warner Robins, Robins AFB,
Hayneville, Coley Station, Tarversville, Meadowdale, Sand Bed,
Houston Lake, Grovania, Grove Park, Magnolia, Ocmulgee Public
Fishing Area, Moss Oak, Paulk, Porter, Bonaire, and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3237 8378 3255 8382 3263 8343 3238 8337
3230 8361
TIME...MOT...LOC 2113Z 256DEG 16KT 3250 8371
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$4 follow-up statements
018
WWUS52 KFFC 072134
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Thu Sep 7 2023
GAC225-072144-
/O.CAN.KFFC.SV.W.0581.000000T0000Z-230907T2200Z/
Peach GA-
534 PM EDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEACH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3237 8374 3252 8373 3252 8372 3254 8372
3260 8342 3238 8337 3230 8361
TIME...MOT...LOC 2134Z 291DEG 21KT 3239 8355
$$
GAC023-153-235-289-072200-
/O.CON.KFFC.SV.W.0581.000000T0000Z-230907T2200Z/
Pulaski GA-Twiggs GA-Bleckley GA-Houston GA-
534 PM EDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN PULASKI...SOUTHWESTERN TWIGGS...WEST CENTRAL
BLECKLEY AND CENTRAL HOUSTON COUNTIES...
At 534 PM EDT, a severe thunderstorm was located near Klondike, or 7
miles northwest of Hawkinsville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry, Cochran, Hawkinsville, Warner Robins, Hayneville, Coley
Station, Tarversville, Sand Bed, Houston Lake, Grovania, Grove Park,
Magnolia, Ocmulgee Public Fishing Area, Paulk, Porter, Bonaire,
Kathleen, Klondike, and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3237 8374 3252 8373 3252 8372 3254 8372
3260 8342 3238 8337 3230 8361
TIME...MOT...LOC 2134Z 291DEG 21KT 3239 8355
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$520
WWUS52 KFFC 072141
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Thu Sep 7 2023
GAC023-153-235-289-072200-
/O.CON.KFFC.SV.W.0581.000000T0000Z-230907T2200Z/
Pulaski GA-Twiggs GA-Bleckley GA-Houston GA-
541 PM EDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN PULASKI...SOUTHWESTERN TWIGGS...WEST CENTRAL
BLECKLEY AND SOUTHEASTERN HOUSTON COUNTIES...
At 541 PM EDT, a severe thunderstorm was located over Ocmulgee Public
Fishing Area, or 7 miles north of Hawkinsville, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry, Cochran, Hawkinsville, Warner Robins, Hayneville,
Tarversville, Sand Bed, Houston Lake, Magnolia, Ocmulgee Public
Fishing Area, Paulk, Porter, Bonaire, Kathleen, Klondike,
Clinchfield, and Coley Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3243 8369 3255 8368 3255 8344 3238 8337
3231 8359
TIME...MOT...LOC 2141Z 256DEG 16KT 3240 8351
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$615
WWUS52 KFFC 072144
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Thu Sep 7 2023
GAC023-153-235-289-072200-
/O.CON.KFFC.SV.W.0581.000000T0000Z-230907T2200Z/
Pulaski GA-Twiggs GA-Bleckley GA-Houston GA-
544 PM EDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN PULASKI...SOUTHWESTERN TWIGGS...WEST CENTRAL
BLECKLEY AND SOUTHEASTERN HOUSTON COUNTIES...
At 543 PM EDT, a severe thunderstorm was located over Ocmulgee Public
Fishing Area, or 7 miles north of Hawkinsville, moving east at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public. At 520PM EDT ping pong ball sized hail was reported
northeast of Perry.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Perry, Cochran, Hawkinsville, Warner Robins, Hayneville,
Tarversville, Sand Bed, Houston Lake, Magnolia, Ocmulgee Public
Fishing Area, Paulk, Porter, Bonaire, Kathleen, Klondike,
Clinchfield, and Coley Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3243 8369 3255 8368 3255 8344 3238 8337
3231 8359
TIME...MOT...LOC 2143Z 256DEG 16KT 3240 8350
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$075
WWUS52 KFFC 072157
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Thu Sep 7 2023
GAC023-153-235-289-072206-
/O.EXP.KFFC.SV.W.0581.000000T0000Z-230907T2200Z/
Pulaski GA-Twiggs GA-Bleckley GA-Houston GA-
557 PM EDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI...
SOUTHWESTERN TWIGGS...WEST CENTRAL BLECKLEY AND SOUTHEASTERN HOUSTON
COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of western Bleckley and southeastern Houston Counties until
630 PM EDT.
LAT...LON 3243 8369 3255 8368 3255 8344 3238 8337
3231 8359
TIME...MOT...LOC 2156Z 256DEG 16KT 3241 8344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:40 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Thu Sep 7 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 317 PM EDT Thu Sep 7 2023 Overview: -Scattered thunderstorms, some strong to severe, will be possible mainly south of I-85 through the evening. -Stalled frontal boundary across south-central Georgia on Friday with precip chances confined to the south. -Slightly cooler overnight temperatures both tonight and Friday night. This afternoon and tonight...A 500mb trough continues to drop southward towards the southeast this afternoon and continue to be the main driver of the convective activity through the evening. At the surface, a weak frontal boundary is right on our door step and will also start to move through the forecast area before likely stalling across the southern portions of the area. Scattered thunderstorms are ongoing this afternoon, some strong to severe, generally south of I-85 moving in the east- southeast direction. Storms thus far have had decently strong cores, small hail and a lot of lightning. Latest SPC Mesoanalysis indicates SBCAPE values of 3000-3500 J/kg across south-central GA and the MLCAPE values nearing 2500 J/kg in the vicinity of the ongoing convection in east-central GA. With drier in the mid-levels (via water vapor imagery), steep lapse rates and PWs ranging 1.6 to 1.8 inches across the area strong damaging winds, small hail (isolated large hail) and locally heavy rainfall will be possible with ongoing storms and additional storms that develop. Friday...Upper troughing remains parked over the area tomorrow. Biggest forecast question will be where the frontal boundary stalls as precip chances will largely be confined to areas along and south of the front. Temperatures (at least overnight temperatures) should be slightly cooler given the upper level pattern. Forecast high temperatures on Friday will be in the upper 80s to low 90s. Forecast low temperatures will be in the low to mid 60s. 07 && .LONG TERM... (Saturday morning through next Wednesday) Issued at 317 PM EDT Thu Sep 7 2023 As an upper-level trough pattern sets up over the eastern CONUS through the extended period, chances for precip remain on the increase with nearly each day seeing a bump in shower/storm chances this weekend through mid week. Previous discussion follows... The forecast area will remain entrenched in an active weather pattern as a series of disturbances embedded within the deeply amplified trough over the east coast bring showers and thunderstorms. With a surface boundary stalled over central and eastern Georgia through the weekend as the disturbances pass over, showers and thunderstorms will be possible especially during the afternoon hours. A few storms could become strong to severe with damaging wind gusts as the primary hazard. As the trough nudges eastward Monday, we'll get a brief reprieve from precipitation. However, the next shortwave kicking in from the Plains is expected to bring another round of weather by midweek. Model guidance is still struggling to resolve this next midlevel feature, so have maintained chance PoPs through the end of the period. Thiem/KAL && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Thu Sep 7 2023 Scattered tsra has already begun to develop generally south of I-85 this afternoon. Activity will predominately impact MCN though isolated tsra/shra cannot be ruled out at CSG/AHN. Elected to remove VCSH from ATL metro sites as confidence remains low and better ingredients/upper forcing further south. Lower vsbys possible after 06z. West winds 8-12kts through 00z, possibly becoming light and vrb overnight. FEW/SCT 4-6kft cigs around 15-16z. //ATL Confidence...18Z Update... Medium on TSRA occurrence. High confidence on all other elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 86 65 84 / 20 10 20 60 Atlanta 66 87 66 87 / 10 10 10 50 Blairsville 60 81 59 79 / 10 10 20 70 Cartersville 63 85 63 86 / 10 0 0 40 Columbus 68 91 67 91 / 20 0 0 30 Gainesville 65 85 64 84 / 10 10 20 60 Macon 67 90 67 89 / 30 10 10 50 Rome 64 87 65 86 / 10 0 0 40 Peachtree City 64 88 63 88 / 10 0 0 40 Vidalia 69 89 69 88 / 40 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Thiem AVIATION...07
Hazardous weather outlook, Sep 7, 11:08 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1108 AM EDT Thu Sep 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1108 AM EDT Thu Sep 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible today across portions of north and central Georgia as a cold front moves south across the area. A few strong storms will be possible, with an isolated severe thunderstorm not out of the question. If storms do become severe, the primary hazards would be damaging wind gusts and isolated large hail. Locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are also expected in the region Friday through Wednesday. At this time the risk of severe weather remains low after Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Sep 7, 4:02 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
402 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Hail 1 NNE Ficklin 33.66N 82.77W
09/07/2023 E1.75 inch Wilkes GA Emergency Mngr
Emergency manager reported golf ball sized
hail large enough to crack a windshield on
Hwy 49 near Hwy 195.
&&
SKSpecial weather statement, Sep 7, 4:04 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Thu Sep 7 2023
GAZ037-038-049-050-060-072045-
Morgan GA-Putnam GA-Oglethorpe GA-Greene GA-Oconee GA-
404 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of southeastern Oconee,
southeastern Morgan, north central Putnam, Greene and southwestern
Oglethorpe Counties through 445 PM EDT...
At 403 PM EDT, a strong thunderstorm was over Greshamville, or 8
miles northwest of Greensboro, moving east at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greensboro, Union Point, Woodville, Siloam, Maxeys, Buckhead,
Stephens, Veazey, Harmony, Wrayswood, Barnett Shoals, Greshamville,
Parks Mill, Carey, Swords, and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3347 8349 3385 8332 3381 8300 3342 8311
TIME...MOT...LOC 2003Z 280DEG 15KT 3363 8332
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 4:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Sep 7 2023
GAZ107>109-072045-
Wilcox GA-Dodge GA-Pulaski GA-
420 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of Dodge, southeastern
Pulaski and central Wilcox Counties through 445 PM EDT...
At 419 PM EDT, a strong thunderstorm was over Five Points, or 8 miles
south of Eastman, moving east at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Abbeville, Rochelle, Milan, Rhine, Chauncey, Union, Dubois,
Gresston, Plainfield, Yonkers, Cedar Creek, Antioch Church, Roddy,
Ocmulgee Banks, Jay Bird Springs, Browning, Five Points, Achord, and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3201 8352 3239 8323 3231 8308 3215 8299
3220 8289 3219 8287 3214 8293 3215 8293
3214 8295 3212 8295 3211 8296 3196 8314
3185 8330 3185 8338
TIME...MOT...LOC 2019Z 273DEG 17KT 3207 8319
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 4:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Thu Sep 7 2023
GAZ059-072-073-072115-
Baldwin GA-Jones GA-Jasper GA-
438 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of western Baldwin,
Jones and southeastern Jasper Counties through 515 PM EDT...
At 438 PM EDT, a strong thunderstorm was near Wayside, or near Gray,
moving east at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Milledgeville, Gray, Ethridge, James, Bradley, Wayside, Haddock,
Round Oak, Greenberry Crossroads, Clinton, Jarrell Plantation, Browns
Crossing, and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3296 8332 3291 8348 3294 8367 3296 8371
3298 8372 3301 8373 3302 8372 3305 8374
3310 8375 3320 8358 3320 8354 3317 8355
3318 8346 3318 8339 3313 8326
TIME...MOT...LOC 2038Z 262DEG 17KT 3302 8365
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 4:47 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Thu Sep 7 2023
GAZ038-049>051-072115-
Taliaferro GA-Morgan GA-Oglethorpe GA-Greene GA-
447 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of southeastern Morgan,
Greene, western Taliaferro and south central Oglethorpe Counties
through 515 PM EDT...
At 447 PM EDT, a strong thunderstorm was over Greensboro, moving east
at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greensboro, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Veazey, Robinson, Wrayswood, Greshamville, Daniel Springs,
Parks Mill, Carey, Swords, Penfield, Lyneville, and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3345 8299 3347 8301 3344 8305 3344 8326
3345 8326 3347 8328 3348 8328 3348 8330
3372 8335 3374 8329 3372 8294 3345 8289
TIME...MOT...LOC 2047Z 276DEG 12KT 3360 8318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 7, 5:02 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
502 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 2 N Eastman 32.23N 83.18W
09/07/2023 E1.00 inch Dodge GA Public
Public report of quarter-sized hail on the
800 block of Chester Hwy. The hail lasted
6-7 minutes over this location.
&&
SKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:16 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Sep 7, 1:21 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 24 min |
| Sep 7, 1:31 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
| Sep 7, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jasper, Jones, Putnam | 46 min |
| Sep 7, 1:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Sep 7, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 42 min |
| Sep 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 48 min |
| Sep 7, 2:31 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| Sep 7, 2:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Sep 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 46 min |
| Sep 7, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 29 min |
| Sep 7, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 51 min |
| Sep 7, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 31 min |
| Sep 7, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 45 min |
| Sep 7, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Twiggs, Wilkinson | 21 min |
| Sep 7, 3:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 25 min |
| Sep 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones | 39 min |
| Sep 7, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wilkinson | 33 min |
| Sep 7, 4:04 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Sep 7, 4:20 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 25 min |
| Sep 7, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 46 min |
| Sep 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 40 min |
| Sep 7, 4:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Sep 7, 4:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Sep 7, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 43 min |
| Sep 7, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 38 min |
| Sep 7, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Sep 7, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 40 min |
| Sep 7, 5:35 PM EDT | Special Weather Statement | FFC | Jeff Davis | 25 min |
| Sep 7, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski | 43 min |
| Sep 7, 5:48 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 27 min |
| Sep 7, 5:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Sep 7, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Houston, Twiggs, Wilkinson | 52 min |
| Sep 7, 6:26 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Sep 7, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 43 min |
| Sep 7, 6:58 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 32 min |
| Sep 7, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Sep 7, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Macon, Peach and 2 more | 40 min |
| Sep 7, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Laurens, Macon and 1 more | 33 min |
| Sep 7, 7:59 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.